I neither drink alcohol nor do drugs because I am a scrub. But that doesn't mean I've never (almost) gotten high.

Huh? Let me tell you a little story.

Last year, when I was home for winter break, I wasn't feeling very well. My throat was sore. My nose was stuffed up. My head hurt.

I had a sinus infection. Nothing serious. But I couldn't sleep, and that was making me a little antsy. So I did what every child is taught to do when they're sick: I rummaged through my parent's medicine cabinet.

Unfortunately, I didn't find much to work with, so I settled... on Children's Motrin.

However, I hadn't taken it in a while, so I checked the label to see how much I should take. For some reason (possibly because it was children's Motrin), the dosage instructions only went up to the proper dose for a twelve-year-old. Said dosage was 3 tsp.

I did some mental math.

Giphy

The average 12-year-old is probably around 75 lbs. I am 190 lbs. That means I am roughly the size of two and a half 12-year-olds. So I should probably take about 7.5 teaspoons.

Let's pause for a second. I know what you're thinking: how in God's name did you graduate from UVA? And to be honest, I'm not really sure. But hold on to your hats, because this situation gets worse.

After putting my math degree to use, I searched for the measuring cup to no avail. I looked at the bottle for all of five seconds and saw that the entire thing contained four ounces.

"Aha, " I thought "there are four teaspoons in an ounce which means this entire bottle is sixteen teaspoons, so I should drink, approximately, half of the bottle." So I did.

Sadly, both for me and my dreams of one day appearing on the Great British Bakeoff, there are actually six teaspoons in an ounce, meaning there were 24 ounces in the entire bottle. You do the math: I had just unknowingly swallowed 12 fluid ounces of Motrin.

And in the short walk from the bathroom to my bedroom, I realized that I had fucked up big time.


Giphy

My heart slowed down to a rate that even marathon runners would be jealous of. My hands and feet started to tingle. I felt like I was moving in slow motion. I was lightheaded. I thought "wow, this must be what people feel like when they do heroin" (side note: it definitely isn't), and "how embarrassing would it be if I died from overdosing on Children's Motrin?".

Regardless, I got into my bed and drifted off to sleep.

It was the best night's sleep I've ever had.